:: Volume 12, Issue 3 (Iranian South Medical of Journal 2009) ::
Iran South Med J 2009, 12(3): 238-243 Back to browse issues page
A case of apathetic hyperthyroidism with exudative low SAAG ascites
Seyed Masood Tabib1, Iraj Nabipour, Anali Mohseni Azad, Darioush Iranpour, Mohammadreza Farzaneh
1- , mohamadsalehtabib@yahoo.com
Abstract:   (18435 Views)
The development of ascites in hyperthyroid patients is a rare phenomenon and usually occurs in the context of exaggeration of right-sided heart failure , so it is categorized as high SAAG ascites. In this case report, we present a 73-year-old man who was referred to us with anorexia, severe weight loss, anemia, lower limbs pitting edema, and also exudative, low SAAG ascites. Extensive work up revealed that these constellation of signs & symptoms were consequent to decompensation of his chronic right-sided heart failure resulting from apathetic hyperthyroidism.
Keywords: low SAAG ascites, exudative ascites, apathetic hyperthyroidism, right-sided heart failure
Full-Text [PDF 179 kb]   (2958 Downloads)    
Type of Study: Original | Subject: General
Received: 2009/10/16 | Accepted: 2009/12/3 | Published: 2010/02/17


XML   Persian Abstract   Print



Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 12, Issue 3 (Iranian South Medical of Journal 2009) Back to browse issues page